New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Heidi55529
Regular Member


Date Joined Mar 2006
Total Posts : 147
   Posted 5/26/2007 10:37 PM (GMT -6)   
I bruise very easily, and it doesn't help that I'm extremely clumsy as well. So I always have a bruise somewhere especially on my arms since I'm always bumping into things. Sometimes a few appear out of no where as well. They're usually not to bad though.

But this morning I wake up and my left arm, where my arm bends/draw blood from there's a HUGE deep purple bruise. It's a little bigger then the size of a quarter and I have no idea where it came from? I didn't bump into anything, and it's kind of a weird spot to reach anyway.

But it's big, and deep purple. And when I press on it, I can feel a pea sized lump in there. So my question is, what could have caused it. And is that lump I'm feeling a blood clot? And should I be concerned?

It's just weird that it appeared over night. It wasn't there when I went to bed. Anyone have any idea?
I was diagnosed with Lupus with Antiphospholipid syndrome in Nov 05.
Current list of medications includes:

Cellcept 250mg/5 capsules twice a day, Prilosec 20mg/1 capsule once a day, Plaquenil 200mg/one tablet twice a day, Metoprolol 25mg/half tablet twice a day, Prednisone 7.5mg/one tablet once a day, Coumadin as directed, Tetracycline 250mg/ two capsules twice a day

Avita cream, Clindamycin lotion, triamcinolone ointment daily to control skin rashes.

Rituxan infusions twice every six months


PattyLatty
Veteran Member


Date Joined Mar 2006
Total Posts : 2547
   Posted 5/26/2007 10:52 PM (GMT -6)   
Heidi, both prednisone and coumadin can cause bruising. When I was on a high dose of prednisone my body, and especially my arms, were black an blue all over. My arms were actually scarey to look at. Have you ever noticed that if you go to the doctor's office, or to a lab, many of the senior citizens (folks over 70) have big bruises on their arms? It's often due to coumadin.

I don't know what the pea size lump could be.

I wouldn't worry about the bruises, but I would talk to my rheumy just to be sure.
Lupus, Rheumatoid Arthritis, Sjogren's, osteoarthritis, fibro, ibs, renauds, restless leg, hiatal hernia, double vision.

cellcept, neurontin, prednisone, plaquenil, synthroid, triamterene, cymbalta, tramadol, lunesta, actonel, meridia, tricor, aciphex, multivitamin, calcium w vit D, fish oil, aspirin


Heidi55529
Regular Member


Date Joined Mar 2006
Total Posts : 147
   Posted 5/26/2007 11:03 PM (GMT -6)   
Yeah, my arms are usually pretty unpleasant looking. I don't think I would mind the bruises so much, but they seem to take a long time to disapear. I usually try to rub or massage them out which helps with the circulation and they go away faster.

It's just another annoying side effect of the medications. When I go in for labs, I do notice the older people having bruised arms.

I'm only 22, so I'd suppose the bruises just stand out more. I always get comments about them, because they're usually purplish bruises that stand out.

I do see my rheumy this Thursday, and the bruise would still probably be there. I will mention it to her and see what she says.
I was diagnosed with Lupus with Antiphospholipid syndrome in Nov 05.
Current list of medications includes:

Cellcept 250mg/5 capsules twice a day, Prilosec 20mg/1 capsule once a day, Plaquenil 200mg/one tablet twice a day, Metoprolol 25mg/half tablet twice a day, Prednisone 7.5mg/one tablet once a day, Coumadin as directed, Tetracycline 250mg/ two capsules twice a day

Avita cream, Clindamycin lotion, triamcinolone ointment daily to control skin rashes.

Rituxan infusions twice every six months


averylynn
Regular Member


Date Joined Apr 2007
Total Posts : 43
   Posted 5/27/2007 12:54 AM (GMT -6)   
Heidi- I get alot of bruises too and I'm just 24. I was in the hospital from the 12th to the 17th and I had like 7 IV sites, each one of them is still a visible bruise on me. I'm not sure about the lump either, I would ask doc about that one. Good luck, I hope it is nothing to worry about, let us know what the doc says. ~Avery
*AveryLynn*

Diagnosis: Lupus Pneumonitis with Chronic Pulmonary Hemmorrhage and Anemia, Polycystic Ovarian Syndrome, Migraines and Severe Obstructive Sleep Apnea

Medications and Supplements: 60 mg Prednisone, 150 mg Imuran, 25 mg Prilosec, advair 2x daily, Flonase, 100 mg Dapsone, albuterol inhaler, 50 mg visteral, 500/5 Vicoden, 25 mg Phenergan, 1800 mg Calcium w/ Vitamin D, Iron pill 2x daily, Midrin, Imitrex, Nystatin


mom46
Veteran Member


Date Joined Dec 2004
Total Posts : 8198
   Posted 5/27/2007 7:01 AM (GMT -6)   
Hi Heidi,
  I agree with the others about asking your doctor about the lump and it is common to get bruises with some of the meds we take. I take blood thinners and bruises pop up all the time but, I don't get any lumps. Let us know what you find out. Take care. You will be in my thoughts and prayers.
                                                                        Babs
 
 Lupus,RLS,RA,Asthma,Fibro,Sjogren's,Raynaud's,Divertic, Stroke,Atherosclerosis,Seizures,Sensory Polyneuropathy
Meds:Arava,plavix,aspirin,protonix,gabitril,zanaflex,xanax,
mirapex,advair,foxamax,donnatal,folic acid.
 
JOB 5:18 For he wounds, but he also binds up; he injures, but his hands also heal.


hippimom2
Veteran Member


Date Joined Jul 2005
Total Posts : 5403
   Posted 5/27/2007 7:44 AM (GMT -6)   
I think you should talk to your rheumy about the bump even if it's not there anymore at your appointment. I bruise reallu easily too since being on prednisone. I know when I first started bruising, my liver was checked for some kind of clotting factor, so it wouldn't hurt to maybe ask about that too. I wish this disease and these meds didn't do these nasty things to us. Good luck at your appointment and let us know what you find out.

Take care
Diagnosis:  UCTD (lupus) 2006; Raynauds 2006; Sjogren's 2006; lupus symptoms began 2003; CFS 1991; Mono 1985
Meds:  Plaquenil 400mg; Prednisone 5-10mg; Tramadol 100mg 3-4x daily; Amitriptyline 10mg; Neurontin 300mg; Prevacid; Steriod Cream and Mouth Rinse for tongue and mouth ulcers; Hydrocodone 5/500 prn for severe pain; Restasis eye drops

 

Clickable:  LUPUS INFORMATION & LUPUS RESOURCES.

Please allow HealingWell to continue helping others by donating: http://www.healingwell.com/donate/

 

Co-Moderator: Lupus and CFS Forums



kpeachy75
Regular Member


Date Joined Sep 2005
Total Posts : 250
   Posted 5/31/2007 1:10 AM (GMT -6)   
I wouldn't worry too much about it -- I look like a drug addict / beaten wife with all my bruises! It comes with the illness.

peachy
Take care,
peachy
 
Diagnosed with lupus in May 2005
 
Daily Medications:
Prednisone, 5 mg
Imuran, 50mg 2x a day
Warfarin, 5 mg / day
Hiprex, 1 mg 2x a day
Zoloft, 100 mg / day
Plaquanil, 200 mg 2x a day
Nexium, 20 mg / day
Naproxen, 220 mg 2x a day
Tramadol, 50 mg 2x a day (as needed)
 
Supplements
1000mg calcium
2000 IU of Vitamin D
400mg magnesium
800 mg cranberry
Liquid sunshine

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, July 24, 2014 5:40 AM (GMT -6)
There are a total of 2,178,390 posts in 242,222 threads.
View Active Threads


Who's Online
This forum has 153524 registered members. Please welcome our newest member, CWilS.
317 Guest(s), 6 Registered Member(s) are currently online.  Details
Mischa252, Bryanavoti, getting by, bblbt, GTOdave, DOGGBONES


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer